MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number PV-14-30-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rebar-18 micro catheter has a labeled id (inner diameter) of 0.021¿.Per the concerto ifu (instructions for use): concerto nylon detachable coils with diameters of 2mm to 4mm should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿.Therefore, the rebar-18 micro catheter was found to be compatible for use with the concerto coil.The concerto implant coil returned without the introducer sheath.The concerto implant coil pushwire was found to be bent at ~17.7cm, kinked at ~29.5cm and bent at ~98.7 from proximal end.The concerto implant coil was found to be stretched and damaged.The concerto coil could not be used for testing with the returned rebar-18 micro catheter due to its damaged condition.The concerto coils were returned for analysis with the rebar-18 micro catheter.The rebar-18 was found to be compatible with the concerto coils.However, the rebar-18 micro catheter could not be used for resistance testing due to its damaged condition.Therefore; any contributing factors (other than inner diameter specification) from the rebar-18 micro catheter could not be assessed.The concerto coil was returned without the introducer sheath.The concerto implant coil pushwire was found to bent.The concerto implant coil was found to be stretched and damaged.It is likely that the damage to the concerto implant coil and pushwire occurred during the attempt to push the coil through the micro catheter against the reported resistance.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pv-14-30-helix was successfully inserted and advanced through the microcatheter under the instructions for use (ifu) procedure.However, before the coils came out from the distal lumen of the microcatheter for deployment, the surgeons felt a huge resistance in delivering the coil out of the microcatheter into the internal iliac artery.Hence, the surgeon directly pulled out the coil and tried the procedure again, but the delivery still failed.The device was replaced with a pv-12-30-helix where it was successfully inserted and advanced through the microcatheter under ifu procedure.However, before the coils came out from the distal lumen of the microcatheter for deployment, the surgeons again felt a huge resistance in delivering the coil out of the microcatheter into the internal iliac artery.Hence, the deployment failed.Also, the pv-12-30-helix could not be pulled out due to the resistance, and thus the coil was kept in the microcatheter the device was replaced with a pv-12-30-helix.It was noted that there was no damage with the either the catheters or coils.The patient was undergoing surgery for an embolization of the internal iliac artery in endovascular aneurysm repair (evar) treatment.It was noted that the vessel tortuosity was normal.There were no patient symptoms associated with the event.The devices were prepared as indicated in the ifu.Ancillary devices: 5 fr c1 guide catheter, rebar 18 microcatheter, 0.035 terumo guidewire.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8531882
Report Number2029214-2019-00366
Device Sequence Number13933237
Product Code KRD
UDI-Device Identifier00847536017016
UDI-Public00847536017016
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2020
Device Model NumberPV-14-30-HELIX
Device Catalogue NumberPV-14-30-HELIX
Device Lot NumberA463125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2019
Initial Report FDA Received Date04/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1